Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any shoes, socks, special gear to ease neuropathy?
Feb 6, 2002

I've been HIV+ for 10 years, and started experiencing neuropathy during the second year after taking DDI and D4T. After a couple of years, I tried neurontin and elavil to relieve the constant pain from the neuropathy. Since neither worked, I stopped taking medication and tried to put the pain out of my mind, This worked for several years until 9 months ago, when the pain increased considerably. My doctor suggested that I take oxycontin. A low dose worked for a short while, but now I take240 mg daily and still have periods where the pain breaks out. In addition, the side effects (constipation of both the bowels and the bladder; phantom itching are bothersome, to say the least. Anything on the horizon? Any shoes or sandles that cradle the foot better? Any foot powders or creams that someone can suggest to ease the pain? Thanks! FlatFootFloozy in """""Big D

Response from Dr. Henry

If you haven't tried yet I would go see a pain specialist to help design an individualized approach to your major problem. The success rates for a motivated patient are good when managed by a good pain specialist who may employ alternative treatments, behavior modification, standard drugs, acupuncture, etc. KH



Previous
Elevated Cholesterol and Triglycerides
Next
facial treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement